An axiomatization of the leveling tax-transfer policy
AbstractWe show that the leveling tax-transfer policy is the only consistent policy that exploits the maximum allowed transfers, as long as these are no more than the amount sufficient to equalize after-tax incomes. The leveling policy stands in contrast to equal sacrifice policies, which are also consistent but do not conduct any transfers.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Nir Dagan in its series Economic theory and game theory with number 020.
Length: 11 pages
Date of creation: Feb 2008
Date of revision:
Contact details of provider:
Postal: Nir Dagan, Dept. of Economics and Management, Tel-Hai Academic College, Upper Galilee, Israel.
Web page: http://www.nirdagan.com/research/
Find related papers by JEL classification:
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- H20 - Public Economics - - Taxation, Subsidies, and Revenue - - - General
This paper has been announced in the following NEP Reports:
- NEP-ALL-2008-04-21 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Thomson, W., 1998.
"Consistency and its Converse: an Introduction,"
RCER Working Papers
448, University of Rochester - Center for Economic Research (RCER).
- Lahiri Somdeb, .
"Axiomatic Characterizations of the CEA Solution for Rationing Problems,"
IIMA Working Papers
WP1999-02-03, Indian Institute of Management Ahmedabad, Research and Publication Department.
- Lahiri, Somdeb, 2001. "Axiomatic characterizations of the CEA solution for rationing problems," European Journal of Operational Research, Elsevier, vol. 131(1), pages 162-170, May.
- Chun-Hsien Yeh, 2006. "Protective Properties and the Constrained Equal Awards Rule for Claims Problems: A Note," Social Choice and Welfare, Springer, vol. 27(2), pages 221-230, October.
- Peleg, Bezalel, 1985. "An axiomatization of the core of cooperative games without side payments," Journal of Mathematical Economics, Elsevier, vol. 14(2), pages 203-214, April.
- William Thomson, 2007.
"Lorenz rankings of rules for the adjudication of conflicting claims,"
RCER Working Papers
538, University of Rochester - Center for Economic Research (RCER).
- William Thomson, 2012. "Lorenz rankings of rules for the adjudication of conflicting claims," Economic Theory, Springer, vol. 50(3), pages 547-569, August.
- Thomson William, 1994. "Consistent Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Journal of Economic Theory, Elsevier, vol. 63(2), pages 219-245, August.
- Nir Dagan, 1996.
"New Characterizations of Old Bankruptcy Rules,"
Economic theory and game theory
002, Nir Dagan.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- Peleg, B, 1986. "On the Reduced Game Property and Its Converse," International Journal of Game Theory, Springer, vol. 15(3), pages 187-200.
- Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, vol. 44(2), pages 321-335, April.
- Lensberg, Terje, 1988. "Stability and the Nash solution," Journal of Economic Theory, Elsevier, vol. 45(2), pages 330-341, August.
- Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
- Lensberg, Terje, 1987. "Stability and Collective Rationality," Econometrica, Econometric Society, vol. 55(4), pages 935-61, July.
- Thomson, William, 1988. "A study of choice correspondences in economies with a variable number of agents," Journal of Economic Theory, Elsevier, vol. 46(2), pages 237-254, December.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nir Dagan).
If references are entirely missing, you can add them using this form.